Alert archive / Virginia / Tornado Warnings in 2015
Tornado Warning 15, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 27, 2015, 3:39 PM EDT for Stafford County, Virginia. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 27, 2015, 3:52 PM EDT
- In force
- 13 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Stafford County, VA
The radar
The Sterling radar (KLWX), 69 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:54 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WFUS51 KLWX 271939
TORLWX
VAC179-272015-
/O.NEW.KLWX.TO.W.0015.150627T1939Z-150627T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN STAFFORD COUNTY IN NORTHERN VIRGINIA...
* UNTIL 415 PM EDT
* AT 339 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR FREDERICKSBURG...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
AQUIA CREEK...WHITE OAK AND STONES CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3832 7744 3844 7733 3844 7732 3842 7732
3840 7731 3838 7731 3835 7730 3834 7732
3828 7739
TIME...MOT...LOC 1939Z 227DEG 17KT 3832 7741
$$
CAS1 follow-up statement
054
WWUS51 KLWX 271952
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EDT SAT JUN 27 2015
VAC179-272001-
/O.CAN.KLWX.TO.W.0015.000000T0000Z-150627T2015Z/
STAFFORD VA-
352 PM EDT SAT JUN 27 2015
...THE TORNADO WARNING FOR SOUTHEASTERN STAFFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3832 7744 3844 7733 3844 7732 3842 7732
3840 7731 3838 7731 3835 7730 3834 7732
3828 7739
TIME...MOT...LOC 1949Z 227DEG 17KT 3836 7735
$$
CASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 27, 2:41 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 27, 2:41 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EDT SAT JUN 27 2015
.SYNOPSIS...
A WARM FRONT WILL CONTINUE LIFTING INTO THE CENTRAL MID-ATLANTIC
THROUGH THIS EVENING. A COLD FRONT WILL PASS THROUGH THE AREA
TONIGHT AFTER MIDNIGHT. HIGH PRESSURE WILL BE IN PLACE FOR MONDAY
WITH WEAK COLD FRONT TUESDAY NIGHT. LOW PRESSURE IS EXPECTED TO
CROSS THE REGION FRIDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
TORNADO WATCH FOR SRN MD WITH CURRENT ACTIVITY APPROACHING THE
WARM FRONT OVER SERN PORTIONS OF THE CWA. WARM FRONT WILL CONTINUE
TO LIFT NORTH AND THAT TORNADO/SEVERE THREAT WILL EXPAND NW WITH
THE WARM FRONT.
AS OF 18Z...LOW PRESSURE DRIFTING NE OVER OHIO AND THE WARM FRONT
FROM SRN MD SAGGING SW TO CNTRL VA. LOW INTENSIFIES AS IT DRIFTS
NE THROUGH THIS EVENING...STALLING TONIGHT OVER NERN OH AS THE
STORM BECOMES VERTICALLY STACKED.
SBCAPE OF 1000 J/KG LIFTING NORTH INTO SRN PORTIONS OF THE CWA NORTH
OF THE WARM FRONT. ONLY LIGHT LIGHTNING ACTIVITY SO FAR...BUT
ACTIVITY OVER SERN VA WILL MOVE NORTH AND NEW ACTIVITY WILL
DEVELOP IN SRN MD THEN INTO CNTRL MD AND N-CNTRL VA. CURRENT
THOUGHT IS SEVERE/TORNADO THREAT WILL EXPAND TO EAST SIDE OF BLUE
RIDGE.
FLASH FLOOD RISK. THE METRO AREAS ARE PARTICULARLY SENSITIVE...SO
THE DC METRO WAS INCLUDED FIRST IN A WARNING. SUBSEQUENT WARNINGS
WILL BE BASED ON EXCESSIVE RAINFALL THAT IS EXPECTED TO COVER MANY
AREAS.
COLD FRONT ENTERS THE WEST LATE THIS EVENING AND CROSSES MOST
AREAS AFTER MIDNIGHT. MIN TEMPS MID TO UPR 60S INLAND...AROUND 70F
NEAR SHORE.
WEST WINDS GUSTING 25 TO 30 MPH SUNDAY WITH MAX TEMPS UPR 70S TO
LOW 80S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
WRAP AROUND MOISTURE AROUND DEEP SFC
CYCLONE OVER THE NORTHEAST AND CYCLONIC FLOW WILL MAINTAIN BKN
SKIES WITH THE RISK OF A FEW SHOWERS MAINLY NORTHERN AND FAR
WESTERN AREAS. BREEZY AND MUCH COOLER THAN NORMAL WITH TEMPS
STRUGGLING TO HIT 80F.
ANY WRAP-AROUND/UPSLOPE RAIN SHOWERS IN THE POTOMAC HIGHLANDS
WILL END SUNDAY EVENING AS THE STRONG LOW PRESSURE SYSTEM PULLS
AWAY FROM NEW ENGLAND. A MUCH COOLER AND DRIER AIRMASS WILL BE
FOUND IN ITS WAKE...WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE
50S EXCEPT IN THE URBAN AREAS AND COASTAL PLAIN. MONDAY WILL BE A
DRY DAY AS SHORTWAVE RIDGING QUICKLY SLIDES ACROSS THE AREA.
TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
NEXT SHORTWAVE TROUGH WILL BE MOVING INTO THE GREAT LAKES MONDAY
NIGHT...LEADING TO AT THE VERY LEAST INCREASING CLOUDS. SOME
DIFFERENCES ON HOW MUCH PRECIP MAKES IT INTO OUR AREA...BUT HAVE
CONFINED POPS WEST OF I-81 OVERNIGHT. WITH THE TROUGH AXIS
APPROACHING TUESDAY...EXPECT AT LEAST SCATTERED CONVECTION ACROSS
THE AREA. SFC LOW LIFTS NORTH INTO QUEBEC ON WED...WITH THE
TRAILING COLD FRONT BECOMING PARALLEL TO THE UPPER FLOW AND
STALLING OVER THE MID-ATLANTIC. THIS LEADS TO AN UNSETTLED PATTERN
IN WHICH THE DETAILS ARE A BIT MURKY. THE 00Z GFS PUSHES THE FRONT
SOUTH BY FRIDAY...WHILE THE ECMWF KEEPS IT NEARBY AND CONTINUES
CHANCES FOR CONVECTION. TEMPERATURES ARE EXPECTED TO REMAIN WITHIN
SEVERAL DEGREES OF NORMAL THROUGH THE UPCOMING WEEK.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
IFR CIGS/VSBYS FROM RAIN ACROSS THE DC METROS. TSTMS EXPECTED
WITH A RISK OF DAMAGING WINDS ACROSS THE AREA PARTICULARLY LATER
THIS AFTERNOON AND EVENING. CIGS IMPROVE TO VFR AFTER 06Z SUN
AFTER A COLD FRONT SHIFTS WIND WEST.
WEST WIND GUSTS 20 TO 25 KT SUNDAY IN VFR CONDS.
VFR CONDITIONS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. SLOW
MOVING COLD FRONT APPROACHES TUESDAY AND THEN MAKES LITTLE PROGRESS.
THUNDERSTORMS WITH SUB-VFR CONDITIONS WILL BE POSSIBLE
TUESDAY...WITH WEDNESDAY/S THUNDERSTORM FORECAST A LITTLE LESS
CERTAIN. ALSO SOUTHERLY WINDS MAY GUST ABOVE 20 KT ON TUESDAY.
&&
.MARINE...
SELY FLOW CONTINUES TO GUST 25 KT THROUGH THIS EVENING WITH SCA
IN PLACE FOR ALL WATERS. HEAVY AND GUSTY THUNDERSTORMS WITH A
WATER SPOUT THREAT INTO THE OVERNIGHT AS A WARM FRONT LIFTS
ACROSS THE WATERS AND AHEAD OF A COLD FRONT THAT CROSSES LATE
TONIGHT. WINDS SHIFT TO WSW TONIGHT (WITH A BRIEF LULL)...THEN
BECOME REMAIN GUSTY THROUGH SUN. SCA THROUGH SUN NIGHT.
GUSTY WESTERLY WINDS WILL CONTINUE INTO SUNDAY EVENING AND THE SCA
WILL LIKELY NEED TO BE EXTENDED. WINDS WILL DIMINISH ON MONDAY AS
HIGH PRESSURE QUICKLY PASSES BY. SOUTHERLY FLOW WILL BECOME
ESTABLISHED MONDAY NIGHT...AND CHANNELING OVER THE BAY IS POSSIBLE.
SCA IS MORE LIKELY ACROSS ALL WATERS ON TUESDAY AHEAD OF A COLD
FRONT. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP. WINDS WILL DIMINISH
TUESDAY NIGHT INTO WEDNESDAY AS THE LOW PRESSURE CENTER MOVES INTO
CANADA.
&&
.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR COASTAL FLOODING EXPECTED TONIGHT ON THE
PREFERRED HIGH TIDE.
SELY FLOW 15 TO 25 KT HAS RAISED WATER DEPARTURES TO AROUND 1.5
FT ON THE BAY AND 2 FT IN THE UPPER TIDAL POTOMAC. WATER LEVELS
WILL CONTINUE TO RISE THROUGH THIS EVENING AHEAD OF A COLD FRONT.
AFTERNOON HIGH TIDE WILL SEE MINOR COASTAL FLOODING AT THE
PARTICULARLY SENSITIVE SITE OF DC/ALEXANDRIA AND ANNAPOLIS WHERE
AN ADVISORY IS IN EFFECT. WIDESPREAD MINOR COASTAL FLOODING
TONIGHT ON THE PREFERRED HIGH TIDE. CURRENT ADVISORY FOR WRN SHORE
OF THE BAY AND DC/ALEXANDRIA FOR THE PREFERRED HIGH TIDE TONIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR MDZ003>006-011-013-
014-016-501>508.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT
SUNDAY FOR MDZ017-018.
COASTAL FLOOD ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR
MDZ011-508.
COASTAL FLOOD ADVISORY UNTIL 7 AM EDT SUNDAY FOR MDZ014.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR VAZ025>031-036>040-
050>056-501>508.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR VAZ054.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR WVZ050>053-055-
501>506.
MARINE...FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR ANZ535-538.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT MONDAY FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ535-536.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR ANZ535.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT
SUNDAY FOR ANZ542.
COASTAL FLOOD ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR
ANZ538.
&&
SYNOPSIS...BAJ
NEAR TERM...BAJ
SHORT TERM...LFR
LONG TERM...ADS/IMR
AVIATION...BAJ/ADS/IMR
MARINE...BAJ/ADS/IMR
TIDES/COASTAL FLOODING...BAJHazardous weather outlook, Jun 27, 2:50 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 250 PM EDT SAT JUN 27 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-281700- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 250 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR SPOTSYLVANIA AND STAFFORD COUNTIES IN VIRGINIA...AND CHARLES...CALVERT...AND ST MARYS IN MARYLAND...AS WELL AS SURROUNDING WATERS UNTIL 8PM. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH LATE TONIGHT. PLEASE REFER TO LATEST FLOOD MESSAGE /FFALWX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EARLY THIS EVENING. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-281700- WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 250 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS MAINLY EAST OF THE INTERSTATE 81 CORRIDOR WHILE A SLIGHT RISK IS FORECASTED ELSEWHERE. MAIN THREATS ARE DAMAGING WINDS AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH LATE TONIGHT. PLEASE REFER TO LATEST FLOOD MESSAGE /FFALWX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EARLY THIS EVENING.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:42 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 48 min |
| Jun 27, 12:01 PM EDT | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 20 hr |
| Jun 27, 2:38 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Loudoun, Prince William, Stafford, City of Alexandria and 4 more | 3 hr |
| Jun 27, 2:49 PM EDT | Special Marine Warning | LWX | 116 min | |
| Jun 27, 2:55 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 50 min |
| Jun 27, 3:09 PM EDT | Special Marine Warning | LWX | 51 min | |
| Jun 27, 3:14 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William | 31 min |
| Jun 27, 3:46 PM EDT | Special Marine Warning | LWX | 119 min | |
| Jun 27, 3:56 PM EDT | Special Marine Warning | LWX | 64 min | |
| Jun 27, 3:59 PM EDT | Tornado Warning | LWX | King George | 31 min |
| Jun 27, 4:06 PM EDT | Flash Flood Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 3 hr |
| Jun 27, 4:51 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 27, 5:16 PM EDT | Special Marine Warning | LWX | 89 min |
Nearby
Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.